Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 65, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 2015, 2:12 PM CDT for Marshall County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2015, 2:12 PM CDT (19:12 UTC)
- Expired
- Jun 1, 2015, 2:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907
WUUS54 KOHX 011912
SVROHX
TNC117-011945-
/O.NEW.KOHX.SV.W.0065.150601T1912Z-150601T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
212 PM CDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
* UNTIL 245 PM CDT
* AT 208 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
LEWISBURG...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEWISBURG AROUND 220 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BELFAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3527 8682 3530 8684 3532 8684 3532 8686
3540 8692 3549 8669 3532 8662 3531 8668
3526 8673 3525 8677
TIME...MOT...LOC 1912Z 248DEG 18KT 3534 8679
HAIL...0.88IN
WIND...60MPH
$$
131 follow-up statement
741
WWUS54 KOHX 011926
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
226 PM CDT MON JUN 1 2015
TNC117-011945-
/O.CON.KOHX.SV.W.0065.000000T0000Z-150601T1945Z/
MARSHALL TN-
226 PM CDT MON JUN 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MARSHALL COUNTY UNTIL 245 PM CDT...
AT 222 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF LEWISBURG...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
MARSHALL COUNTY...INCLUDING THE FOLLOWING LOCATIONS...BELFAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3526 8674 3542 8686 3549 8669 3532 8662
3531 8668
TIME...MOT...LOC 1926Z 248DEG 18KT 3536 8671
HAIL...0.88IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:47 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 1, 12:47 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1247 PM CDT MON JUN 1 2015 .UPDATE...FOR AVIATION. && .AVIATION... 18Z TAFS...MAINLY MVFR CIGS/VSBYS THROUGH THE REST OF TODAY WITH SCT SHRA/TSRA. LOTS OF LOW LEVEL MOISTURE WILL REMAIN IN PLACE OVERNIGHT LEADING TO WIDESPREAD STRATUS/FOG. EXPECT WIDESPREAD IFR OVERNIGHT...WITH LIFR POSSIBLE. IMPROVEMENT WILL BE SLOW ON TUESDAY. WINDS WILL BE LIGHT FROM THE NNE THROUGH THE PERIOD. 13 && .PREV DISCUSSION... /ISSUED 942 AM CDT MON JUN 1 2015/ UPDATE...THE BAND OF DEEP MOISTURE THAT HAS PRODUCED WIDESPREAD SHOWERS NE OF I-24 THIS MORNING WILL CONTINUE TO LIFT NE...OUT OF MID TN BY LUNCHTIME. PLENTY OF LOW LEVEL MOISTURE WILL REMAIN AS AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE MO BOOTHEEL MOVES SLOWLY EASTWARD. THIS UPPER LEVEL LOW...ALONG WITH A QUASI STATIONARY SURFACE FRONT OVER THE PLATEAU...WILL HELP INITIATE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE DAY. COOLER AIR ALOFT WITH THE LOW...AND DRIER AIR AT MID LEVELS...WILL BRING THE POTENTIAL FOR A FEW STRONG TO MARGINALLY SEVERE STORMS WITH LOCALIZED GUSTY WINDS. ON THE OTHER HAND...FAIRLY THICK LOW CLOUDS WILL LIMIT SURFACE DESTABILIZATION. IT LOOKS LIKE THE GREATEST CHANCE FOR STORMS WILL GUSTY WINDS WILL BE OVER THE PLATEAU. SOME OF THE STORMS MAY CONTAIN LOCALIZED DOWNPOURS...RESULTING IN SOME PONDING WATER...BUT WE DO NOT EXPECT ANY MAJOR OR WIDESPREAD FLOODING PROBLEMS. EXTENSIVE CLOUDS AND SCATTERED SHOWERS WILL LIMIT TEMPERATURES TO THE LOW TO MID 70S. UPDATES HAVE ALREADY BEEN ISSUED TO ADDRESS HOURLY TRENDS...AND THE FORECAST WILL CONTINUE TO BE FRESHENED AS THE FIRST WAVE OF SHOWERS MOVES OUT OF THE AREA. 13 PREV DISCUSSION... /ISSUED 241 AM CDT MON JUN 1 2015/ DISCUSSION... NEEDLESS TO SAY TROPOSPHERE IS JUICED UP WITH PRECIPITABLE WATER OFF LAST NIGHTS 00Z OHX RAOB INTEGRATED SURFACE TO 500 MBAR AT 1.63 INCHES. GOOD ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS CURRENTLY CONCENTRATED ALONG THE PLATEAU...WILL CONTINUE TO ADVANCE NORTHWARD AND INTO KENTUCKY BY 12Z. THIS AREA HAS NOT RECEIVED MUCH RAINFALL DURING THE LAST SEVERAL DAYS SO COULD HANDLE A LITTLE. 3 HOUR GUIDANCE VALUES ALONG THE PLATEAU ON THE ORDER OF 2.5 TO 3 INCHES. AS WE GO THROUGH THE DAY LOOK FOR LOCALLY HEAVY DOWNPOURS...ESPECIALLY NORTH AND EAST OF INTERSTATE 24. QUASI-STATIONARY FRONT HUNG UP THIS MORNING RIGHT THROUGH MIDDLE TENNESSEE WITH WIDESPREAD SHOWERS ACROSS MIDDLE TENNESSEE WITH ISOLATED THUNDERSTORMS ALONG THE PLATEAU. GOOD MOISTURE CONVERGENCE ALONG FRONTAL BOUNDARY. 1030 MBAR SURFACE HIGH CENTERED JUST NORTH OF GREAT LAKES WITH STRONG RIDGING DOWN THROUGH A WIDE SWATH OF THE MISSISSIPPI VALLEY AND PLAINS STATES. ALOFT UPPER TROUGH DOMINATING EASTERN HALF OF U.S WITH CUTOFF LOW OVER ARKANSAS AT 06Z. CUTOFF LOW MUCH FARTHER NORTH THAN WHAT THE MODELS ADVERTISED 24 HOURS AGO. UPPER LOW CRAWLS EASTWARD AND INTO MIDDLE TENNESSEE BY 12Z TUESDAY. ONGOING SHOWERS THIS MORNING ACROSS MIDDLE TENNESSEE AND ISOLATED THUNDERSTORMS ALONG THE PLATEAU WILL CONTINUE WITH THE HIGHEST POPS NORTH AND EAST OF INTERSTATE 24 DURING THE DAY. TONIGHT LOOK FOR SHOWERS AND ISOLATED THUNDERSTORMS A LITTLE MORE NUMEROUS IN EASTERN AREAS. ON WEDNESDAY UPPER LOW WILL BE SITTING RIGHT OVER THE PLATEAU SO HAVE THE HIGHER POPS IN EASTERN AREAS AND ALONG THE PLATEAU...WITH SURFACE FRONT IN EASTERN TENNESSEE BEFORE WASHING OUT. UNSETTLED PERIOD CONTINUES RIGHT ON THROUGH THE WORK WEEK AND OVER THE WEEKEND AS UPPER TROUGH DOMINATES EASTERN HALF OF U.S. WITH ENERGY DIVING DOWN BACKSIDE OF TROUGH INTO OUR AREA SO HAVE KEPT POPS IN FORECAST INTO FIRST OF NEXT WEEK. AS FOR TEMPS...LOOK FOR TEMPS TO AVERAGE 3 TO 5 DEGREES ABOVE THE 30 YEAR NORMALS FOR THIS TIME OF THE YEAR...WITH SEVERAL NIGHTTIME LOWS IN THE MIDDLE 60S. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 1, 5:03 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT MON JUN 1 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 503 AM CDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A NEARLY STATIONARY FRONT AND AN UPPER LOW WILL CONTINUE TO PRODUCE WIDESPREAD RAIN AND THE POSSIBILITY OF LOCALLY HEAVY RAINFALL...MAINLY OVER THE EAST. PLACES THAT RECEIVED LOCALLY HEAVY RAIN ON SUNDAY WILL STAND THE GREATEST CHANCE FOR MINOR FLOODING. ADDITIONALLY...ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TODAY AND THIS EVENING...ESPECIALLY ACROSS THE EAST AND SOUTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Local storm report, Jun 1, 8:27 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
827 AM CDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 7 E CENTERVILLE 35.79N 87.32W
05/31/2015 E1.00 INCH HICKMAN TN AMATEUR RADIO
0508 PM FLOOD LEBANON 36.21N 86.32W
05/31/2015 WILSON TN LAW ENFORCEMENT
MINOR FLOODING OF ROADWAY AT COLES FERRY PIKE AND
HANCOCK LANE
0643 PM FLOOD 5 E FRANKLIN 35.93N 86.75W
05/31/2015 WILLIAMSON TN TWITTER
PICTURE OF WATER COVERING A LARGE PART OF A YARD AND
DRIVEWAY. A DITCH IS ALSO COMPLETELY FULL OF WATER...BUT
THERE IS VERY LITTLE WATER OVER THE ROAD.
0646 PM FLOOD FRANKLIN 35.93N 86.84W
05/31/2015 WILLIAMSON TN TWITTER
MINOR YARD AND STREET FLOODING. PICTURE SHOWS WATER
COVERING A STREET.
0727 PM FLOOD 5 ENE FRANKLIN 35.96N 86.76W
05/31/2015 WILLIAMSON TN TWITTER
INSTAGRAM VIDEO OF WATER FLOWING ACROSS WHAT APPEARS TO
BE A LOW SPOT ON EAST MCEWEN DRIVE.
1022 PM FLOOD 4 N MURFREESBORO 35.91N 86.39W
05/31/2015 RUTHERFORD TN FACEBOOK
CULVERT AND STREAM FLOODING FROM SINKING CREEK CAUSED
FLOODING ON THE NORTHERN SIDE OF MURFREESBORO NEAR THE
SIEGEL SCHOOLS AND THE VA MEDICAL CENTER.
&&
EVENT NUMBER OHX1500530 OHX1500531 OHX1500532 OHX1500535 OHX1500533
OHX1500534
31Local storm report, Jun 1, 10:22 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1022 AM CDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLOOD TULLAHOMA 35.37N 86.22W
05/31/2015 COFFEE TN FACEBOOK
PICTURE OF THE KROGER PARKING LOT COVERED WITH WATER.
&&
EVENT NUMBER OHX1500536
JACKSONLocal storm report, Jun 1, 10:25 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1025 AM CDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 7 E CENTERVILLE 35.79N 87.32W
05/31/2015 E1.00 INCH HICKMAN TN AMATEUR RADIO
0508 PM FLOOD LEBANON 36.21N 86.32W
05/31/2015 WILSON TN LAW ENFORCEMENT
MINOR FLOODING OF ROADWAY AT COLES FERRY PIKE AND
HANCOCK LANE
0643 PM FLOOD 5 E FRANKLIN 35.93N 86.75W
05/31/2015 WILLIAMSON TN TWITTER
PICTURE OF WATER COVERING A LARGE PART OF A YARD AND
DRIVEWAY. A DITCH IS ALSO COMPLETELY FULL OF WATER...BUT
THERE IS VERY LITTLE WATER OVER THE ROAD.
0646 PM FLOOD FRANKLIN 35.93N 86.84W
05/31/2015 WILLIAMSON TN TWITTER
MINOR YARD AND STREET FLOODING. PICTURE SHOWS WATER
COVERING A STREET.
0727 PM FLOOD 5 ENE FRANKLIN 35.96N 86.76W
05/31/2015 WILLIAMSON TN TWITTER
INSTAGRAM VIDEO OF WATER FLOWING ACROSS WHAT APPEARS TO
BE A LOW SPOT ON EAST MCEWEN DRIVE.
0820 PM FLOOD TULLAHOMA 35.37N 86.22W
05/31/2015 COFFEE TN FACEBOOK
PICTURE OF THE KROGER PARKING LOT COVERED WITH WATER.
1022 PM FLOOD 4 N MURFREESBORO 35.91N 86.39W
05/31/2015 RUTHERFORD TN FACEBOOK
CULVERT AND STREAM FLOODING FROM SINKING CREEK CAUSED
FLOODING ON THE NORTHERN SIDE OF MURFREESBORO NEAR THE
SIEGEL SCHOOLS AND THE VA MEDICAL CENTER.
&&
EVENT NUMBER OHX1500530 OHX1500531 OHX1500532 OHX1500535 OHX1500533
OHX1500536 OHX1500534
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:16 PM CDT | Areal Flood Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Jun 1, 2:36 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 24 min |
| Jun 1, 2:52 PM CDT | Special Weather Statement | OHX | Cannon | 38 min |
| Jun 1, 4:56 PM CDT | Special Weather Statement | OHX | Cumberland | 19 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.